MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G48189
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram and interventional procedure of the left lower extremity, involving a female patient of unknown age, the hub of a flexor ansel guiding sheath separated from the sheath upon removal of the device.Access was obtained in the right groin to reach the target lesion within the left popliteal artery, below a bypass.Another manufacturer's 0.018 inch guide wire and another manufacturer's crossing catheter were used during the procedure.Reportedly, the patient had mild disease of the aorta and iliac artery as well as a steep bifurcation.The sheath was in place for approximately twenty minutes.As it was being exchanged for a larger sheath, the hub separated upon removal.It is not believed that the dilator was inserted prior to removal.The sheath was removed by hand and the procedure proceeded as intended.The patient's outcome is reportedly "good".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures, and a dimensional verification and visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed device separation at the hub.Biomatter was noted throughout.The flare was folded down on one side, and a white stress mark was noted on the fold.The distal tip of the sheath was pinched.No other damage was noted to the device.The sheath length, outer diameter, and inner diameter all measured within specification.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use (ifu), which warn, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the ifu also advises, "reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal or flexor sheath, consider carefully reinserting the dilator prior to continuing removal," and, ¿avoid applying traction to hub during removal." the performing physician reportedly applied traction to the hub when removing the device.Based on the information provided and the examination of the returned product, investigation has concluded that the user¿s application of traction to the hub during removal and the patient¿s reportedly tortuous anatomy both contributed to the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2019.As reported, due to resistance experienced on removal of the device, traction was applied to the device hub.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8893681
Report Number1820334-2019-02013
Device Sequence Number1400510
Product Code DYB
UDI-Device Identifier00827002481893
UDI-Public(01)00827002481893(17)210828(10)9124745
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model NumberG48189
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL0-HC
Device Lot Number9124745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/10/2019
03/18/2020
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date10/07/2019
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GLIDEWIRE ADVANTAGE, "QUIKCROSS" CATHETER